Alert archive / New Jersey / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 29, 2006, 5:54 PM EDT for Bergen County, New Jersey; Bronx County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:54 PM EDT (21:54 UTC)
- Expired
- May 29, 2006, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Bergen County, NJ, Bronx County, NY
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 292154 SVROKX NJC003-NYC005-292230- /O.NEW.KOKX.SV.W.0013.060529T2154Z-060529T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 554 PM EDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BRONX COUNTY IN SOUTHEAST NEW YORK... EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY... * UNTIL 630 PM EDT... * AT 551 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORWOOD...OR ABOUT NEAR BERGENFIELD...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENGLEWOOD BY 605 PM. RIVERDALE BY 610 PM. FORT LEE BY 620 PM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4103 7391 4100 7403 4083 7398 4087 7385 $$ GOODMAN
1 follow-up statement
000 WWUS51 KOKX 292214 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 613 PM EDT MON MAY 29 2006 NJC003-292223- /O.CAN.KOKX.SV.W.0013.000000T0000Z-060529T2230Z/ BERGEN NJ- 613 PM EDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BERGEN COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF BERGEN COUNTY...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4092 7390 4090 7397 4082 7394 4086 7384 $$ NYC005-292230- /O.CON.KOKX.SV.W.0013.000000T0000Z-060529T2230Z/ BRONX NY- 613 PM EDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHWESTERN BRONX COUNTY... AT 608 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS STORM WAS LOCATED NEAR RIVERDALE... MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST TREMONT BY 620 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4092 7390 4090 7397 4082 7394 4086 7384 $$ PW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:25 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 29, 4:25 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 425 PM EDT MON MAY 29 2006 .NEAR TERM (THROUGH TUESDAY)...ATMOSPHERE HAS REMAINED CAPPED THUS FAR INTO THIS AFTERNOON...BUT WITH SURFACE TROUGH AND LAPS ANALYSIS INDICATING POCKETS OF 1500 J/KG SBCAPE NORTH/WEST OF NYC ALONG WITH DEEPER MOISTURE VIA H8 DEWPOINTS NEARING +10 TO +12C...STILL DID NOT FEEL TOTALLY COMFORTABLE ELIMINATING POP ALTOGETHER INTO THIS EVENING AND WILL STILL CARRY SLIGHT CHANCE OF A TSTM. GIVEN CAPE AND 30-35 NW H7 FLOW PER LATEST LGA MDCRS SOUNDING...ANY STORM THAT MANAGES TO BREAK THE CAP COULD STILL PRODUCE GUSTY WINDS OR HAIL. ANY CONVECTION THAT MANAGES TO FIRE OFF WILL DIE DOWN THIS EVENING WITH LOSS OF INSOLATION AS AS SFC TROUGH SINKS SOUTH OF THE AREA. THEN ATTENTION TURNS TO BACK DOOR COLD FRONT MOVING DOWN FROM THE NEW ENGLAND COASTAL WATERS AS HIGH PRESSURE MOVES SE OVER THE CANADIAN MARITIMES. LOW LEVEL FLOW TURNS NE/E AS THE AFOREMENTIONED TROUGH SINKS S OF THE AREA...BUT NGM/NAM LI GRADIENT AND NAM MSLP TRENDS INDICATE THE FRONT MAY TAKE THE BETTER PART OF THE DAY TO CROSS SOUTHERN CT AND EASTERN LONG ISLAND. THE FRONT WILL HAVE A HARD TIME FIRING OFF CONVECTION AS IT ISN/T WELL ALIGNED WITH DEEP LAYER NORTHERLY SHEAR VECTOR...HAVE MENTIONED ONLY SLIGHT CHANCE ACROSS INTERIOR CT AS WEAK SHORTWAVE DROPS DOWN ALONG EDGE OF UPPER HIGH TO THE SOUTHWEST. A BETTER CHANCE FOR SCATTERED PULSE CONVECTION WILL EXISTS IN THE HILLS NORTH AND WEST OF NYC...WHERE MOISTURE CONVERGENCE IN THERMAL TROUGH AND DIFFERENTIAL HEATING WILL ACT ON AIRMASS WITH SFC TEMPS APPROACHING 90 AND DEWPOINTS IN THE MID 60S...YIELDING SBCAPE OF 1500-2000 J/KG. && .SHORT TERM (TUESDAY NIGHT THROUGH THURSDAY)...ANY CONVECTION ONCE AGAIN DIES DOWN IN THE EVENING...BOTH VIA LOSS OF INSOLATION AND ALSO AS BACK DOOR FRONT FINALLY PUSHES WEST ACROSS THE CWA. HAVE ALSO SIDED WITH NAM BRINGING LOW STRATUS INTO THE AREA TUE NIGHT...BUT CONFIDENCE NOT VERY HIGH AS MODEL COULD BE OVERDOING LOW LEVEL MOISTURE UNDERNEATH FRONTAL INVERSION. TEMPS ON WED WILL BE NOTICEABLY COOLER...AROUND 80 NORTH/WEST OF NYC AND RANGING DOWN THROUGH THE 70S AS ON TRAVELS EAST...BARELY REACHING 70 ACROSS FAR EASTERN SECTIONS. COULD BE A SLIGHT CHANCE FOR AFTERNOON SHOWERS NORTH/WEST OF NYC VIA ACTIVITY FIRING IN WARM SECTOR TO THE WEST...OTHERWISE CWA SHOULD REMAIN DRY THROUGH WED NIGHT. DID NOT CHANGE FORECAST MUCH FOR THU...AS DEVELOPING S/SW RETURN FLOW AND CHANCE FOR SHOWERS AND POSSIBLE TSTMS IN PREFRONTAL TROUGH MAINLY NORTH/WEST OF NYC...WELL AHEAD OF APPROACHING COLD FRONT AND UPPER TROUGH...STILL LOOK REASONABLE. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...MEDIUM RANGE MODELS STILL AGREE ON SLOW MOVING COLD FRONT APPROACHING THE AREA...BUT DIFFER ON TIMING AS WELL AS AMPLITUDE OF APPROACHING UPPER TROUGH. HAVE GONE WITH A 29/00Z ECMWF/GFS BLEND PER PRELIMINARY HPC RECOMMENDATION...WITH HIGH CHANCE POP THU NIGHT AND FRI AS THE FRONT APPROACHES...CONTINUING INTO SAT MORNING AS WAVE OF LOW PRES DEVELOPS ALONG THE FRONT AND DRAGS IT THROUGH THE AREA. UPPER TROUGH/COLD POOL SWING ACROSS SAT AFTERNOON/EVENING AFTER FROPA MUCH LIKE WHAT OCCURRED THIS PAST SATURDAY...SO HAVE MAINTAINED SLIGHT CHANCE/LOW CHANCE POP FOR ISOLATED/SCATTERED CONVECTION INTO SAT AFTERNOON/EARLY EVENING. THEN DRY WX RETURNS MOST PLACES SUN INTO MON AS HIGH PRES BUILDS BACK INTO THE AREA. TEMPS THROUGH THE PERIOD WILL RANGE JUST A COUPLE OF DEGREES ABOVE NORMAL. && .HYDROLOGY...GENERALLY NO MORE THAN A TENTH OF AN INCH QPF INTO THIS EVENING AND AGAIN TUE AFTERNOON MAINLY N/W OF NYC...WITH PERHAPS SOME LOCALIZED DOWNPOURS WITH HIGHER AMOUNTS. BETTER CHANCE FOR MORE WIDESPREAD CONVECTION WILL COME WITH SLOW MOVING FRONTAL SYSTEM FROM THU NIGHT INTO SAT MORNING. && .AVIATION...SEABREEZES ACROSS COASTAL TERMINALS WILL DIMINISH AROUND SUNSET WITH THE FLOW TURNING SW. MAIN CONCERN IS THE POTENTIAL FOR CONVECTION TO FIRE LATE THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE AND SFC TROUGH MOVE ACROSS SOUTHERN NEW ENGLAND. AS OF 18Z...SFC TROUGH IS POSITIONED JUST NORTH AND WEST OF NYC WITH MARGINAL INSTABILITY PRESENT. THERE WAS AN AREA OF CU BUILD UP ALONG AN OLD OUTFLOW BOUNDARY NEAR KBGM EARLIER...BUT IT DISSIPATED. THERE IS ALSO AREA OF CU TRYING TO BUILD OVER THE CATSKILLS WHICH WILL BEAR WATCHING. AT 18Z TAF ISSUANCE TIME...THERE WAS NOTHING ON SATELLITE OR THE SCOPE TO HELP ME TO PINPOINT WHERE ANY TSTM ACTIVITY WILL BE...SO HAVE CONTINUED WITH A TEMPO THAT INCLUDES A CB APPENDAGE TO CLOUD GROUP. WILL CONTINUE TO WATCH SATELLITE/RADAR TRENDS AND AMEND IF ANYTHING BECOMES APPARENT. OTHERWISE...WINDS BECOME LIGHT AND VARIABLE OVERNIGHT...AND WITH INCREASING BOUNDARY LAYER MOISTURE...MVFR VSBYS FROM RADIATION FOG ARE A GOOD POSSIBILITY AGAIN TONIGHT. BACK DOOR COLD FRONT WILL WORK ITS WAY DOWN FROM THE EAST ON TUESDAY WITH A BIT MORE INSTABILITY PRESENT...MAINLY NORTH AND WEST OF NYC AGAIN. THIS MAY CAUSE SHOWERS AND POSSIBLY A FEW TSTMS TO DEVELOP DURING THE AFTERNOON. && .MARINE...UPPER RIDGE AXIS MOVES RIGHT ACROSS EAST COAST NEXT COUPLE OF DAYS. AT THE SURFACE...HIGH PRESSURE WILL GIVE WAY TO WEAK BACK DOOR FRONT TUESDAY. THIS WILL RESULT IN A LIGHT S/SW WIND FLOW ACROSS THE WATERS...BACKING TO THE EAST/SE AS ANOTHER HIGH BUILDS TO THE NORTHEAST. THESE LIGHT SE WINDS PERSIST WEDNESDAY BEFORE VEERING BACK TO THE SOUTH/SOUTHWEST AHEAD OF NEXT WEAK TROUGH AND LOW LEVEL WAA. LOW PRESSURE SLOWLY APPROACHES LATE WEEK FROM THE WEST. NO PROBLEMS WITH SEAS THROUGH THE FORECAST PERIOD. A SLIGHT INCREASE OCCURS LATE WEEK WITH LOW PRESSURE. WILL UNDERCUT WNA WAVE WATCH III IN HALF AS OPERATIONAL GFS SEEMS LIKE AN OUTLIER WITH STRENGTH OF SURFACE LOW. WITH PLENTY OF MEDIUM RANGE UNCERTAINTY...ITS HIGH WAVE FORECASTS WILL BE DISREGARDED ATTM. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. && PUBLIC...GOODMAN AVIATION...AL MARINE...PW
Hazardous weather outlook, May 29, 4:45 AM EDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 445 AM EDT MON MAY 29 2006 NYZ077>081-300845- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 445 AM EDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ005>012-NJZ002>006-011-NYZ067>076-300845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 445 AM EDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON MAY BECOME CAPABLE OF PRODUCING A DAMAGING WIND GUST OR LARGE HAIL...ESPECIALLY OVER INLAND SECTIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS. ANZ330-335-338-300845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 445 AM EDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS THIS AFTERNOON MAY BECOME CAPABLE OF PRODUCING A WIND GUST UP TO 35 KT ON LONG ISLAND SOUND AND NEW YORK HARBOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS IS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR STORM REPORTS. ANZ350-353-355-300845- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 445 AM EDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 29, 12:02 PM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE UPTON NY 1202 PM EDT MON MAY 29 2006 CTZ005-006-009-010-NJZ002>006-011-NYZ067>071-074-300030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-RICHMOND (STATEN ISLAND)- 1202 PM EDT MON MAY 29 2006 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS NEW ENGLAND THIS AFTERNOON. THE COMBINATION OF TEMPERATURES RISING INTO THE 80S AND INCREASING HUMIDITY LEVELS WILL CAUSE THE ATMOSPHERE TO DESTABILIZE. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTH CENTRAL NEW YORK STATE EARLY THIS AFTERNOON. THE STORMS ARE EXPECTED TO PROGRESS SOUTHEASTWARD INTO THE LOWER HUDSON VALLEY THROUGH THE AFTERNOON HOURS...AND REACH NORTHEASTERN NEW JERSEY AND WESTERN CONNECTICUT...BY MID TO LATE AFTERNOON. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING THIS AFTERNOON AND EARLY EVENING. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES. AL CORRECTED HEADLINE
Special weather statement, May 29, 5:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 528 PM EDT MON MAY 29 2006 NYZ069>071-292200- WESTCHESTER-ROCKLAND- 528 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORM MOVING SOUTH THROUGH ROCKLAND AND WESTCHESTER COUNTIES... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAVERSTRAW...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR NORTH TARRYTOWN BY 535 PM. NEAR DOBBS FERRY BY 540 PM. NEAR SCARSDALE BY 550 PM. NEAR BRONXVILLE BY 555 PM. NEAR NEW ROCHELLE BY 600 PM. PEOPLE IN SOUTHEASTERN ROCKLAND AND SOUTHWESTERN WESTCHESTER COUNTIES...INCLUDING THE CITIES OF UPPER NYACK...OSSINING...NYACK... NORTH TARRYTOWN...HAWTHORNE...TARRYTOWN...DOBBS FERRY...WHITE PLAINS...HARRISON AND SCARSDALE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. GOODMAN
Special weather statement, May 29, 5:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 545 PM EDT MON MAY 29 2006 NJZ003-NYZ072-073-292215- BERGEN-BRONX-NEW YORK (MANHATTAN)- 545 PM EDT MON MAY 29 2006 ...STRONG THUNDERSTORM MOVING SOUTHEAST THROUGH EASTERN BERGEN COUNTY AND TOWARD THE UPPER BOROUGHS OF NEW YORK CITY... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR NORWOOD...OR NEAR TAPPAN... MOVING SOUTHEAST AT 20 MPH. THIS STORMS WILL BE NEAR... RIVERDALE BY 600 PM. FORT LEE BY 605 PM. MORNINGSIDE HEIGHTS BY 610 PM. EAST TREMONT BY 615 PM. A BRIEF DOWNPOUR...WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:14 PM EDT | Severe Thunderstorm Warning | OKX | New York | 16 min |
| May 29, 7:01 PM EDT | Severe Thunderstorm Warning | OKX | Kings | 29 min |
| May 29, 7:11 PM EDT | Special Marine Warning | OKX | 34 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2006Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.